Alert archive / Arkansas / River Flood Warnings in 2008

River Flood Warning 14, NWS Memphis, TN

March 4, 2008Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this river flood warning at Mar 4, 2008, 8:04 PM CST for Mississippi County, Poinsett County, Arkansas. It took effect at Mar 6, 2008, 2:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 8:04 PM CST (02:04 UTC)
In effect from
Mar 6, 2008, 2:00 AM CST
Expired
Mar 5, 2008, 12:13 PM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Right Hand Chute Little River at Rivervale (RIGA4).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07046600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 3:50 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 4, 3:50 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST TUE MAR 4 2008

.DISCUSSION...

DEALING WITH LIGHT SNOW THIS EVENING IS THE FIRST MAIN CONCERN...
THEN THE NEXT CONCERN IS POSSIBLE WINTRY PRECIPITATION THURSDAY
NIGHT INTO FRIDAY.

LATEST MODELS WERE IN FAIR TO GOOD AGREEMENT FOR THE NEXT
SEVEN DAYS. PREFERRED THE GFS/ECMWF MODELS...AND BASED THE
FORECAST ON THESE MODELS.

THE ONLY SIGNIFICANT CHANGE MADE TO THE PREVIOUS FORECAST WAS TO
INCREASE PRECIPITATION CHANCES THURSDAY NIGHT AND FRIDAY.

AT 345 PM CST...CLOUDY AND COLD CONDITIONS WERE OCCURRING ACROSS
THE MIDSOUTH WITH TEMPERATURES RANGING FROM 30 AT UNION CITY AND
PARIS TN TO 44 AT ABERDEEN MS. SOME VERY LIGHT PRECIPITATION...
MAINLY IN THE FORM OF SNOW FLURRIES WERE OBSERVED ACROSS W TN
AND NE MS. AN UPPER LOW WAS NEAR PARIS TN AND MOVING NE...WHILE
CLEARING WAS OCCURRING ACROSS CENTRAL AR. ACCUMULATING SNOWS
OCCURRED EARLIER TODAY ACROSS E AND NE AR AS WELL AS THE
MO BOOTHEEL.

REST OF THIS AFTERNOON INTO TONIGHT...NO MORE ACCUMULATING SNOW
IS EXPECTED AS THE DEEPEST MOISTURE HAS MOVED OUT OF THE MIDSOUTH.
A FEW SNOW FLURRIES MAY LINGER OVER W TN THIS EVENING.
EXPECT CLEARING ALL ACROSS THE MIDSOUTH FROM WEST TO EAST THROUGH
THE NIGHT AND BELIEVE MODELS MAY BE TOO SLOW WITH THE CLEARING.
WITH CLEARING SKIES...DEFINITELY WENT SEVERAL DEGREES BELOW THE
COLDEST MODEL GUIDANCE...MAINLY IN THE 20S ALL ACROSS THE
MIDSOUTH...EXCEPT TEENS NEAR WALNUT RIDGE AND POCAHONTAS AR
WHERE SNOW COVER WILL ENHANCE RADIATIONAL COOLING. SOME PATCHY FOG
MAY DEVELOP LATE TONIGHT...BUT DID NOT INCLUDE WITH LOW CONFIDENCE
OF OCCURRENCE.

WEDNESDAY WILL BE MUCH WARMER UNDER PARTLY TO MOSTLY SUNNY SKIES.
THINK HIGHS WILL DEFINITELY GET INTO THE 50S...AND PERHAPS ECLIPSE
60 IN SOME LOCATIONS. DRY CONDITIONS ARE ANTICIPATED.

WEDNESDAY NIGHT...A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH...
BUT KEPT DRY CONDITIONS WITH DEEP MOISTURE LACKING. LOWS WILL
BE IN THE 30S.

THURSDAY...A MOSTLY CLOUDY AND COOL DAY IS EXPECTED. KEPT LOW
PRECIPITATION CHANCES FOR THE AFTERNOON HOURS AHEAD OF THE
NEXT LOW PRESSURE SYSTEM. MODEL GUIDANCE HIGHS APPEARED TO BE
TOO WARM...SO UNDERCUT THEM SEVERAL DEGREES.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...MADE MAJOR CHANGES TO THE
FORECAST TO ACCOUNT FOR A POSSIBLE DEVELOPING WINTER STORM OVER
THE MIDSOUTH. LATEST MODELS WERE IN GOOD AGREEMENT OF BRINGING
MOISTURE AND LIFT TO THE MIDSOUTH DURING THIS TIME FRAME.
WITH TEMPERATURES NEAR OR POSSIBLY BELOW FREEZING...MIXED
PRECIPITATION TYPES CAN BE EXPECTED WITH MORE SOLID FORMS NORTH
OF INTERSTATE 40 AND MORE LIQUID SOUTH. RIGHT NOW...THE DETAILS
REMAIN VERY UNCERTAIN...SO ONLY KEPT PRECIPITATION TYPE AS RAIN
OR SNOW. WITH THE UPPER LEVEL JET SOUTH OF THE AREA AND A
DEVELOPING SURFACE LOW OVER THE GULF OF MEXICO...A FAVORABLE
SETUP FOR HEAVY WINTRY PRECIPITATION MAY OCCUR OVER THE MIDSOUTH.
THINK THE AMOUNT MOISTURE MAY BE QUESTIONABLE WITH THE SURFACE LOW
WELL SOUTH OF THE AREA. AT THIS TIME...RAISED PRECIPITATION
CHANCES AND INCLUDED MENTION IN HWO. THE EVOLUTION OF THIS
SYSTEM WILL BE CLOSELY MONITORED AS SNOW/ICE ACCUMULATIONS
MAY BE POSSIBLE.

SATURDAY THROUGH TUESDAY...DRY AND TRANQUIL CONDITIONS ARE
ANTICIPATED DURING THIS TIME FRAME. DID NOT MAKE MANY CHANGES TO
THE PREVIOUS FORECAST. TEMPERATURES WILL GENERALLY BE AT OR
SLIGHTLY BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  27  59  37  51 /   0   0  10  20
MKL  27  55  35  50 /  10   0  10  20
JBR  25  52  33  45 /   0  10  10  20
TUP  29  59  38  58 /   0   0  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Mar 4, 2:22 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CST TUE MAR 4 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
222 PM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ACCUMULATING SNOW IS NO LONGER EXPECTED ACROSS THE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE THURSDAY NIGHT INTO
FRIDAY ACROSS THE MIDSOUTH WITH A LOW PRESSURE SYSTEM. AT THIS
TIME...CONFIDENCE WITH THIS SYSTEM REMAINS LOW...BUT SOME
ACCUMULATIONS OF SNOW AND/OR ICE MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MBS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:00 PM CSTWinter Storm WatchMEGDeSoto25 hr
Mar 5, 11:41 AM CSTRiver Flood WarningMEGDyer, Lake, Lauderdale8 days
Mar 4, 8:04 PM CSTRiver Flood WarningMEGCraighead10 hr
Mar 4, 8:04 PM CSTRiver Flood WarningMEGSt. Francis38 hr
Mar 5, 12:03 PM CSTRiver Flood WarningMEGCraighead7 hr

Nearby

River Flood Warnings in Arkansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.